Happy to meet you, Jessie. Tell us the name of your pill, if you can find out. It's good to see things are good so far. How did you come to be diagnosed - just a regular checkup? That's how I found out 2½ years ago, and I've been able to control with metformin and a very low-carb way-of-eating. Loving this low-carb too . . . so much good food available that can't hurt my blood sugars!
Take care, visit us often & thank you for joining us!
Hi, Jessie, what was the result of your A1c test? How often do you test your blood sugar, and what numbers have you been getting? What kind of diet are you on to try to bring your blood sugar down? Nosy, ain't I?
I like to recommend that newbies to diabetes go to Blood Sugar 101 to learn the basics about diabetes. It is a great site, hope you will check it out.
I was going to the doctor for regular check ups and I was always borderline (around 120) for a while. I stopped going to the doctor and 3 months later I started losing my eye sight. I went to the doctor to check my level and it was 299 Ouch.. About 3 weeks ago he put me on a medicine called glipizide 10 mg and gave me a home testing meter. Since then my levels have been between 90 - 110. Oh and i have my sight back
I had high blood sugar levels like you did - only higher! - and also my vision went wacky which is common. I was put on both metformin and glipizide, and after a month of low-carb eating was able to drop the glipizide. My endocrinologist wanted me off of it because it stimulates the pancreas to produce more insulin, something the pancreas has a finite ability to do. In other words, I was borrowing from the future.
Fortunately, the metformin and diet change have conspired to keep me in pretty good control. You might think about asking your doc what s/he thinks about metformin ER (extended release) for you in lieu of glipizide.
Congrats on getting your numbers back down
1 - 7 of 7 Posts
This is an older thread, you may not receive a response, and could be reviving an old thread. Please consider creating a new thread.